Journal of the Mathematical Society of Japan

On left-orderability and cyclic branched coverings

Anh T. TRAN

Full-text: Open access

Abstract

In a recent paper, Y. Hu has given a sufficient condition for the fundamental group of the $r$-th cyclic branched covering of $S^3$ along a prime knot to be left-orderable in terms of representations of the knot group. Applying her criterion to a large class of two-bridge knots, we determine a range of integers $r > 1$ for which the $r$-th cyclic branched covering of $S^3$ along the knot is left-orderable.

Article information

Source
J. Math. Soc. Japan, Volume 67, Number 3 (2015), 1169-1178.

Dates
First available in Project Euclid: 5 August 2015

Permanent link to this document
https://projecteuclid.org/euclid.jmsj/1438777445

Digital Object Identifier
doi:10.2969/jmsj/06731169

Mathematical Reviews number (MathSciNet)
MR3376583

Zentralblatt MATH identifier
1328.57017

Subjects
Primary: 57M27: Invariants of knots and 3-manifolds

Keywords
left-orderable group L-space cyclic branched covering two-bridge knot

Citation

TRAN, Anh T. On left-orderability and cyclic branched coverings. J. Math. Soc. Japan 67 (2015), no. 3, 1169--1178. doi:10.2969/jmsj/06731169. https://projecteuclid.org/euclid.jmsj/1438777445


Export citation

References

  • G. Burde and H. Zieschang, Knots, de Gruyter Stud. Math., 5, de Gruyter, Berlin, 2003.
  • G. Bergman, Right orderable groups that are not locally indicable, Pacific J. Math., 147 (1991), 243–248.
  • S. Boyer, C. Gordon and L. Watson, On L-spaces and left-orderable fundamental groups, Math. Ann., 356 (2013), 1213–1245.
  • S. Boyer, D. Rolfsen and B. Wiest, Orderable $3$-manifold groups, Ann. Inst. Fourier (Grenoble), 55 (2005), 243–288.
  • A. Clay, T. Lidman and L. Watson, Graph manifolds, left-orderability and amalgamation, Algebr. Geom. Topol., 13 (2013), 2347–2368.
  • M. Dabkowski, J. Przytycki and A. Togha, Non-left-orderable 3-manifold groups, Canad. Math. Bull., 48 (2005), 32–40.
  • E. Ghys, Groups acting on the circle, Enseign. Math. (2), 47 (2001), 329–407.
  • J. Hoste and P. Shanahan, A formula for the A-polynomial of twist knots, J. Knot Theory Ramifications, 14 (2005), 91–100.
  • J. Howie and H. Short, The band-sum problem, J. London Math. Soc. (2), 31 (1985), 571–576.
  • R. Hakamata and M. Teragaito, Left-orderable fundamental group and Dehn surgery on the knot $5_2$, Canada Math. Bull., 57 (2014), 310–317.
  • R. Hakamata and M. Teragaito, Left-orderable fundamental group and Dehn surgery on twist knots, arXiv:1212.6305.
  • R. Hakamata and M. Teragaito, Left-orderable fundamental group and Dehn surgery on genus one two-bridge knots, Algebr. Geom. Topol., 14 (2014), 2125–2148.
  • Y. Hu, The left-orderability and the cyclic branched coverings, Algebr. Geom. Topol., 15 (2015), 399–413.
  • V. Khoi, A cut-and-paste method for computing the Seifert volumes, Math. Ann., 326 (2003), 759–801.
  • X. Lin, Representations of knot groups and twisted Alexander polynomials, Acta Math. Sin. (Engl. Ser.), 17 (2001), 361–380.
  • T. Morifuji and A. Tran, Twisted Alexander polynomials of 2-bridge knots for parabolic representations, Pacific J. Math., 269 (2014), 433–451.
  • P. Ozsvath and Z. Szabo, On knot Floer homology and lens space surgeries, Topology, 44 (2005), 1281–1300.
  • R. Riley, Nonabelian representations of 2-bridge knot groups, Quart. J. Math. Oxford Ser. (2), 35 (1984), 191–208.
  • A. Tran, On left-orderable fundamental groups and Dehn surgeries on knots, J. Math. Soc. Japan, 67 (2015), 319–338.